Hail, Pima
- When
- July 20, 5:50 AM MST
- Where
- Pima County, 15 mi ESE of Vail
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.967, -110.483
Three quarter inch hail was reported by a trained spotter near the Town of Mescal.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 20, 2:20 AM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 AM MST WED JUL 20 2005 .SYNOPSIS...HIGH PRESSURE CENTERED OVER THE FOUR CORNERS REGION WILL PROVIDE ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THIS AFTERNOON AND EVENING. THE HIGH PRESSURE SYSTEM WILL THEN MOVE TO THE CENTRAL ROCKIES LATER THIS WEEK. THE RESULTANT SOUTHEAST FLOW WILL MEAN AN INCREASE IN MOISTURE...AS WELL AS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...BY THE END OF THE WEEK AND CONTINUING THROUGH THE WEEKEND. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS MOVING WWD ACROSS FAR WRN PIMA COUNTY AND THE TOHONO OODHAM NATION AT THIS TIME WHILE THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. IR SATELLITE IMAGERY INDICATED CLOUD TOPS GENERALLY WARMING ACROSS WRN SECTIONS WITH CLOUDS GRADUALLY ERODING OVER CENTRAL/ERN LOCALES. DEWPOINTS VALID 09Z RANGED FROM THE LOWER 50S NE TO NEAR 70 FAR W. THESE VALUES WERE NEARLY IDENTICAL TO 24 HOURS AGO. DEWPOINTS WERE NEARLY 5-15 DEGS HIGHER VERSUS THIS TIME LAST NIGHT ACROSS FAR SW NM. GIVEN RADAR/ SATELLITE TRENDS BELIEVE ANY PRECIP OF CONSEQUENCE WILL HAVE ENDED BY DAYBREAK ACROSS FAR WRN SECTIONS. UPPER HIGH CENTERED OVER THE FOUR CORNERS REGION WILL PROVIDE ANOTHER ROUND OF SHOWERS/THUNDERSTORMS THIS AFTERNOON/EVENING. DECENT MID-LEVEL ELY FLOW MAY BE SUFFICIENT TO ALLOW FOR LOCALLY DAMAGING WINDS WITH THE STRONGEST OF STORMS LATE THIS AFTERNOON AND EARLY EVENING SIMILAR TO TUE. UPPER HIGH THEN PROGGED TOWARD THE CENTRAL ROCKIES BY LATE THUR WITH MID-LEVEL BECOMING INCREASINGLY SELY. THUS BELIEVE SOME INCREASE IN POPS JUSTIFIED THUR AFTERNOON/ EVENING WITH LOW-GRADE POPS WARRANTED THUR NIGHT. UPPER HIGH PROGGED TO BE FIRMLY ENTRENCHED OVER THE CENTRAL ROCKIES AND WRN HIGH PLAINS FRI AND CONTINUING INTO THE WEEKEND. INCREASED MOISTURE FROM REMNANT EMILY AND POTENTIAL GULF SURGE AS NOTED IN SWODY3 WILL MEAN INCREASED POPS FRI. CHANCE-TYPE POPS AREAWIDE SAT- TUE APPEARS PRUDENT AT THIS TIME GIVEN THE PROGGED MOISTURE. DAYTIME MAX TEMPS TODAY-FRIDAY STILL EXPECTED TO REMAIN ABOVE NORMAL VALUES. 20/00Z GFSX MOS GUIDANCE NOW INDICATES 99 F AT KTUS SAT AND HAVE ADJUSTED INHERITED MAX TEMP FORECASTS FOR FRI-TUE PERIOD ACCORDINGLY. && .FIRE WEATHER...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. STRONG...ERRATIC AND POTENTIALLY DAMAGING WINDS WILL AGAIN OCCUR WITH THE STRONGER STORMS LATE THIS AFTERNOON AND EARLY EVENING. ADDITIONAL TROPICAL MOISTURE WILL ENTER THE AREA AS THE WEEK PROGRESSES. EXPECT THUNDERSTORM CHANCES TO INCREASE STARTING THURSDAY DUE TO THIS INCREASED MOISTURE SUPPLY. DAYTIME MAX TEMPS WILL REMAIN ABOVE NORMAL VALUES FOR THE SEASON TODAY THROUGH FRIDAY. A RETURN TO NEAR NORMAL TEMPERATURES WILL OCCUR THIS WEEKEND AND CONTINUE INTO EARLY NEXT WEEK DUE TO THE INCREASED MOISTURE AND PRECIPITATION. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && BF/CS WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1212 PM MST TUE JUL 19 2005 AZZ019-029>035-201400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1212 PM MST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...A WEAK DISTURBANCE WILL MOVE WEST ACROSS SOUTHERN ARIZONA DURING THE AFTERNOON AND EVENING HOURS TODAY...RESULTING IN THUNDERSTORMS FIRST DEVELOPING OVER THE EASTERN MOUNTAINS THIS AFTERNOON...THEN MOVING WEST INTO THE LOWER DESERTS BY THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING WIND. DISCUSSION...SATELLITE IMAGERY INDICATED A DISTURBANCE OVER THE FAR SOUTHWEST CORNER OF NEW MEXICO ROTATING AROUND THE PERIPHERY OF THE UPPER HIGH CENTERED OVER NORTHERN ARIZONA. THIS FEATURE WILL PUSH INTO THE SOUTHEAST CORNER OF THE STATE THIS AFTERNOON AIDING CONVECTIVE INITIATION OVER THE EASTERN SKY ISLANDS...OR EASTERN MOUNTAINS WHERE AMPLE MID LEVEL MOISTURE RESIDES. SINCE THE LOWER TO MID LEVEL WIND SHEAR IS MODERATE TODAY...THIS WILL ENHANCE THE CAPABILITY OF THESE STORMS TO ORGANIZE. THESE STORMS WILL THEN MOVE WEST AT 10 TO 15 MPH ACROSS SOUTHERN ARIZONA INTO THE WESTERN DESERTS BY THIS EVENING. SINCE THE LOWER LEVEL MOISTURE ACROSS THE REGION REMAINS SOMEWHAT DRY...THIS WILL INCREASE THE POTENTIAL FOR STORMS TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Tucson radar (KEMX), 16 km away, was scanning. The volume nearest the first event began at 12:51 UTC.
1 hail. Local standard time, as filed.
Three quarter inch hail was reported by a trained spotter near the Town of Mescal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465218.